Patient :Hello , I am 29 year old female, for two years now my thighs have been getting Big and flabby the rest of my body is normal at first i thought i was gaining weight. I told myself that is weird i eat healthy being a vegetarian so I also started lite exercise and yoga 3 times a week. Nothing helped the bigger they get the weirder they feel it feels like something is in my thighs that should not be there it does not hurt but it is uncomfortable I do not like to even cross my legs, it looks like I have lumps I weigh 133 lbs 5'6 ft tall my question is what is wrong with my legs?
Symptoms: Tightness, uncomfortable, annoying like a rash feels like water that is going to burst out of my legs if i am not careful.
Thank you for your question. It is possible that you are experiencing a condition known as edema. Edema of the lower extremities occurs when excess fluid within the body gets shifted into the interstitial spaces the lower limbs resulting in your observed swelling. This could be caused by your use of Topiramate (Topomax). This medication has a documented side effect of swelling of the arms and legs. It is also possible that this swelling could be due to a condition known as lymphedema. This occurs when the lymphatic vessels do not adequately drain lymphatic fluid from the legs resulting in swelling. Please have your doctor examine you legs to determine the nature of the swelling and run the appropriate tests to pinpoint the exact cause of it. We hope you feel better.
Thank you for consulting AskTheDoctor.com with your health question.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.